Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 27, 2014, 01:47:19 PM

Login with username, password and session length


Members
  • Total Members: 23333
  • Latest: ryant99
Stats
  • Total Posts: 636331
  • Total Topics: 48291
  • Online Today: 201
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Psilocybin (aka "magic mushrooms") and meds. Interaction?  (Read 4268 times)

0 Members and 1 Guest are viewing this topic.

Offline J220

  • Member
  • Posts: 587
Psilocybin (aka "magic mushrooms") and meds. Interaction?
« on: August 10, 2009, 05:53:37 PM »
Does anyone know if taking "magic muschrooms" has any effect on meds absoption?

The question arose during our support group meeting, that since pscilocybin is metabolized by the liver, if you use it while taking meds, and since meds are also metabolized by the liver, would a reduction in meds absorption take place?

I believe this is the issue with the concern about  taking St. John's Wort, which according to the atripla site says:

"Taking ATRIPLA with St. John's wort or products containing St. John's wort is not recommended as it may cause decreased levels of ATRIPLA, increased viral load, and possible resistance to ATRIPLA or cross-resistance to other anti-HIV drugs."

I doubt this question can be answered in the definitive, given that psilocybin is on the list of "evil" substances, and not much solid data on it is out there, but I promised I would post to ask. Cheers, everyone!
"Hope is my philosophy
Just needs days in which to be
Love of Life means hope for me
Born on a New Day" - John David

Offline Miss Philicia

  • Member
  • Posts: 24,005
  • celebrity poster, faker & poser
Re: Psilocybin (aka "magic mushrooms") and meds. Interaction?
« Reply #1 on: August 10, 2009, 06:06:34 PM »
It's not like anyone is going to take mushrooms on a daily basis like they would St. John's Wort. 
"Iíve slept with enough men to know that Iím not gay"

Offline mecch

  • Member
  • Posts: 11,482
  • red pill? or blue pill?
Re: Psilocybin (aka "magic mushrooms") and meds. Interaction?
« Reply #2 on: August 10, 2009, 08:28:13 PM »
Im with Miss P.
Maybe try a very small hit and see what happens.
Also try writing to the cooler doctors at The Body, that might be a question they might answer.
ďFrom each, according to his ability; to each, according to his needĒ 1875 K Marx

Offline Giblarry

  • Member
  • Posts: 73
  • Desert AIDS Project - Ribbon Man - 2009 Walk logo
Re: Psilocybin (aka "magic mushrooms") and meds. Interaction?
« Reply #3 on: August 11, 2009, 03:54:42 PM »
Actually, there is one way 'shrooms might affect you.  They are highly liver toxic, and by taking meds, your liver is probably already on overtime.  So, I'd echo a former poster - consume just a very little and try not to increase too much or do it too often.  Liver failure due to 'shrooms is not pretty.  Some people have survived such an incident, but I wouldn't expect that with HIV. 

Also, you might consider using Milk Thistle in conjunction.  I know there's been some talk about it possibly works against some HIV meds.  Might've been true about an old med or other, but there is no empirical proof that it is harmful in today's climate.  My VA doc is one of the top HIV specialists in the country.  He advises taking it for Hep's.  Though we really don't know if it significantly helps ... it couldn't hurt.

Have a safe trip.
Gib

Offline J220

  • Member
  • Posts: 587
Re: Psilocybin (aka "magic mushrooms") and meds. Interaction?
« Reply #4 on: August 11, 2009, 09:34:33 PM »
Actually, there is one way 'shrooms might affect you.  They are highly liver toxic, and by taking meds, your liver is probably already on overtime.  So, I'd echo a former poster - consume just a very little and try not to increase too much or do it too often.  Liver failure due to 'shrooms is not pretty.  Some people have survived such an incident, but I wouldn't expect that with HIV.

Actually the mushrooms that contain pscilocybin are not toxic to the liver, only the poisonous kind. There are many people who do end up dead due to taking toxic shrooms when they confuse them with the cubensis type.

I really do appreciate your reply though, thanks so much. Cheers, J.

p.s. I like the comment "have a safe trip"....lol.
"Hope is my philosophy
Just needs days in which to be
Love of Life means hope for me
Born on a New Day" - John David

Offline Giblarry

  • Member
  • Posts: 73
  • Desert AIDS Project - Ribbon Man - 2009 Walk logo
Re: Psilocybin (aka "magic mushrooms") and meds. Interaction?
« Reply #5 on: August 12, 2009, 02:10:44 PM »
Actually the mushrooms that contain pscilocybin are not toxic to the liver, only the poisonous kind. There are many people who do end up dead due to taking toxic shrooms when they confuse them with the cubensis type.

I really do appreciate your reply though, thanks so much. Cheers, J.

p.s. I like the comment "have a safe trip"....lol.

LoL.  Great.  Glad you picked up on that. 

As an aging flower child I can tell you that, yes, even 'shrooms containing the psychoactive ingredient are toxic - in high dosages.  But, you're right, that's beside the point because it'd take a lot to poison the liver.  All 'shrooms are, however, processed through the liver and that places an extra load on it.  For that reason, I'd be conservative if I still did those things, which I don't.  Still, I remember with a little shudder of pleasure when I think back on some of the really good trips I've taken. 

Best to you,
Gib

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.